Monday, November 23, 2009

Effects of Effexor


Well, this is going to be one of my first real candid, gone way too far, provided way too much information, make you blush post. So, sit back, open up your mind and let me know if you can relate.

I have been on Effexor now for about four months. However, I recently discovered that I have been taking the generic form, which is fine, but the generic is not a slow release. When I was taking it, it was dumping into my system too quickly and making me feel like I was going to die (headache, dizzy, sweats, nausea)... literally. But, I had gotten used to it. I happened to mention how awful it makes me feel while I was at my doctor for a sore throat last week, and he switched me to the REAL Effexor which is slow release.

Weeeeeee-eeeelll, there has been a not so nice side effect since I started taking the real stuff. Lately, when my hubby and I "frolic", I have been having a problem with the "CHOO" part. As in a sneeze with an aaahhhh, Ahhhhhh, but no AHHHHH CHOO! if you catch my drift. It's so frustrating!

Have any of you experienced a similar side effect? Did it subside?

12 comments:

Linda O said...

I think it is a side effect of most anti-depressents. Kind of a bummer, but better than being depressed right?

Katie J said...

Yes, I agree with Linda. It is a common side effect because it is mirroring the seratonin which is the "feel good" chemical in your brain. If it continues to impede on your "sneezing" you might want to mention it to your doc.

Nicole said...

i had trouble sneezing back when i was on an antidepressant as well. i didn't even care to ahh ahh ahh much less the chooo.

talk to your doc. why else are we paying them?

Amy W. said...

ooh, I dont know. Can you make YOURSELF sneeze with battery operated sneezing devices?

meandmygizmo said...

I'm with Amy W ~ sometimes a girl just has to help herself in the end ~ have fun with the CHOOOO! ;-)

Amanda said...

I was on Effexor for about four months and complained to my dr. that it was making my hunger worse. She then asked about how it was going in bed...I told her not so much! She said that was a common side affect. She had me on Effexor for the anxiety med that it provides and the anti depressant. She switched me to cymbalta which has less anxiety and more antidepressant. It solved the problem. sneezing is going better and it did not affect my appetite. I just recently had Realize Band surgery so she wants to see me back soon, but I love Cymbalta compared to Effexor.

my Realize band blog is here-http://roadfromfattohealthy.blogspot.com/

JennBand08 said...

Celexa had this same effect. It was why I eventually went off of it. If you are going to sneeze, you want the choo part!! LOL He switched me to Wellbutrin.. and voila.. I could sneeze again. That was a few years ago.. I am not on anything now. Losing weight with the band seemed to help my depression too. yay. Achoo!

Bethany said...

Yep, been there. It's a major problem with SSRI's. Tell your doctor and see what he says, but it may be one of those things that you either just have to live with or perhaps find another med. Good luck!
Bethany

momma2fi said...

Me too! I'm on sertraline - a generic of some other I can't remember. No matter how hard my hub works to get my ChooChoo going, it doesn't work. However, I can have my ChooChoo when by myself with the help of ChooChoo aids. Perhaps I should switch to a pro-Choo pill, rather than an anti-Choo pill. This discussion is hilarious!

Mary said...

MEEE TOO!!! Im on the Generic Effexor and it makes me feel the same way all around as you and you can forget about the Choo!! It just aint happening. Dont be embarrased thats why we are here!!! You see you are not alone at all! :o)

mmoran said...

I have been on Effexor as well as numerous other anti-depressants- which killed all apitite for sneezing... havent found a fix yet...If you find one, let me know!!

lori said...

i was on generic paxil no choo. switched to paxil cr which is the time released version and i can choo. tell your doctor. it is such a common side effect he would be surprised if you didnt have it. i'm sure he will switch you to a different med. good luck.